Translator Disclaimer
2003 Precompactness of solutions to the Ricci flow in the absence of injectivity radius estimates
David Glickenstein
Geom. Topol. 7(1): 487-510 (2003). DOI: 10.2140/gt.2003.7.487

Abstract

Consider a sequence of pointed n–dimensional complete Riemannian manifolds {(Mi,gi(t),Oi)} such that t[0,T] are solutions to the Ricci flow and gi(t) have uniformly bounded curvatures and derivatives of curvatures. Richard Hamilton showed that if the initial injectivity radii are uniformly bounded below then there is a subsequence which converges to an n–dimensional solution to the Ricci flow. We prove a generalization of this theorem where the initial metrics may collapse. Without injectivity radius bounds we must allow for convergence in the Gromov–Hausdorff sense to a space which is not a manifold but only a metric space. We then look at the local geometry of the limit to understand how it relates to the Ricci flow.

Citation

Download Citation

David Glickenstein. "Precompactness of solutions to the Ricci flow in the absence of injectivity radius estimates." Geom. Topol. 7 (1) 487 - 510, 2003. https://doi.org/10.2140/gt.2003.7.487

Information

Received: 9 December 2002; Accepted: 10 July 2003; Published: 2003
First available in Project Euclid: 21 December 2017

zbMATH: 1044.53048
MathSciNet: MR2026540
Digital Object Identifier: 10.2140/gt.2003.7.487

Subjects:
Primary: 53C44
Secondary: 53C21

Rights: Copyright © 2003 Mathematical Sciences Publishers

JOURNAL ARTICLE
24 PAGES


SHARE
Vol.7 • No. 1 • 2003
MSP
Back to Top